MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG15150-0630-1S
Medical Device Problem Codes Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-500-25 (d045053); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline experienced twisting, resistance, and kickback with the phenom 27 microcatheter.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the left ica.The max diameter was 40mm, and the neck diameter was ~8mm.The landing zone was 4.25mm distal and 5.2mm proximal.The patient's vessel tortuosity was severe.Dual antiplatelet treatment was administered.It was reported that there was trouble gaining access to distal portion of the vessel past the aneurysm, due to tortuosity of the vessel at the neck of the aneurysm.The vessel made almost a flattened "s" shape.The phenom 27 microcatheter was advanced through a sofia 5f to start, however it met resistance at the sofia's hub, and was determined there was an issue with the sofia's hub.The physician only opted to switch to a sofia 6f, but use the same phenom 27.In order to bring the microcatheter to the proper distal position, the physician opted to create a loop out of the guidewire in the aneurysm itself, to help stabilize and navigate into the acute bend.Once the microcatheter was brought distally to the aneurysm, the guidewire was taken out and the physician decided to advance the pipeline through the microcatheter, as per ifu.However, the microcatheter was kept in the coil position to ensure the catheter would not kick out, and they would not loose access.The physician then decided they felt most comfortable deploying the distal part of the flow diverter, to act as an anchor as he undid the loaded "loop" positioning of the microcatheter.This did work as an anch or, as the flow diverter stayed in place, but as the microcatheter kicked back and turned out of the looped position, the flow diverter twisted right at the microcatheter tip (about midway point of the device).Resheathing of the device occurred, as well as torquing the wire to relieve the twist.After two attempts were made, it was decided to proceed with a new device.When taking the pipeline out of the patient, there was premature deployment in the microcatheter hub - but it was successfully removed.A new catheter was suggested, however the physician opted to use the same one for the next flow diverter.Since access was maintained with the microcatheter, they did not have to navigate access again, so there was no risk of the kickback.The second flow diverter (5 x 20 pipeline flex with shield) was then fully deployed.The physician was said to be satisfied with the performance of the second device.It was noted that the pipeline experienced resistance in the catheter, but it was not stuck.The catheter had been flushed continuously with heparinized saline.There was no damage to the pipeline pushwire.The pipeline had jumped and the catheter tip moved during deployment.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a sofia plus 6f catheter and a synchro select 10 guidewire.
 
Event or Problem Description
Additional information received reported the resistance occurred when advancing the distal tip of the phenom in the guide catheter.There was no damage observed to the catheter.It was noted that the patient's vessel tortuosity was quite severe which contributed to the deployment difficulties.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Section d.Device information updated based on additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25009017
Report Number2029214-2026-00753
Device Sequence Number9353946
Product Code QJP
UDI-Device Identifier00763000399719
UDI-Public(01)00763000399719(17)280515(10)231341206
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15150-0630-1S
Device Catalogue NumberFG15150-0630-1S
Device Lot Number231341206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date04/27/2026
Supplement Report FDA Received Date05/20/2026
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown